MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that post percutaneous coronary intervention (pci), a tr band was placed to close the radial artery.It was reported that the seal on the one-way valve was leaking, and the band was not able to hold air.The tech grabbed another tr band and was able to achieve hemostasis with the second tr band.There was no harm to the patient.The estimated blood loss was less than 250cc's.No patient injury and/or require medical or surgical intervention.The event occurred intra-operative.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 23 feb 2024: 15 ml's of air was injected into the syringe.There was a 6 fr glide sheath in the right radial artery.Tr band lost air as soon as the syringe was disconnected from tr band.There was no noticeable damage to the band.The patient was stable, held manual pressure and applied a different tr band to the site.After replacing the tr band, air was injected into band while under the saline.The band stayed inflated until disconnecting the syringe and air came back through the valve.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.One tr band and inflator were returned for evaluation.The sample was subject to visual analysis and 0ml of air was found in left in the balloons.No damage or deformities are noted on the band or inflator.The sample was subject to leak testing.Approximately 18ml of air was injected into the balloons and the band was submerged in a water bath for approximately 30 seconds to check for air bubbles.Air bubbles were observed from the check valve.The sample failed leak testing.The check valve was deconstructed to check for damage or foreign matter.Upon deconstruction, a foreign matter was found in the check valve.The complaint can be confirmed for air leakage issues.The cause is foreign matter in the check valve.The operations quality engineer was contacted, and non-conformances (nc) was initiated for this issue.Nc will contain root cause analysis and corrective actions.Review of device history record showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18823253
Report Number1118880-2024-00018
Device Sequence Number20704441
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public00389701011356
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue NumberTRB29-LRG
Device Lot Number0000455831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite